How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask AnnlynnRN Your Own Question
AnnlynnRN, Nurse (RN)
Category: Health
Satisfied Customers: 583
Experience:  RN - 16 years in ICU & Critical Care (Cardiac, Neurology, Trauma, & Medical/Surgical ICU.)
Type Your Health Question Here...
AnnlynnRN is online now
A new question is answered every 9 seconds

numbness tingling in little fingers of both hands

This answer was rated:

a couple of weeks ago, my little fingers on both hands started experiencing numbness/tingling. Tonight, also in my thumbs. No arm pain or any other pain. Am on prescription medications (wellbutrin, xanax).


Wellbutrin can cause numbness and tingling of the extemities and around the face. It is not one of the more common side effects, and you should address this with your doctor. If the Wellbutrin is found to be the culprit your doctor may switch you to another medication. Do not stop taking your wellbutrin unless your doctor instructs you to do so.

Customer: replied 10 years ago.
Reply to AnnlynnRN's Post: I've been on the wellbutrin for 2+ years with no tingling; just added the xanax. Can I assume that side effects can occur even after so long of usage without any previous side effects?

Yes, side effects can occur at any time especially when new meds are added to the mix however, there could be other causes including diabetes or other endocrine disorder, some type of spinal injury or neuropathy, and sometimes even a vitamin B6 or B12 deficiency can cause tingling in both right and left fingers. Ulnar Tunnel Syndrome (which is pretty much the same as Carpal Tunnel Syndrome except it affects the ulnar nerve) can cause the little fingers to have numbness and tingling.

Because these symptoms are new and you have been taking the Wellbutrin for so long, I suggest you have your doctor investigate the definite cause and rule out some of the above possibilities.

AnnlynnRN and 3 other Health Specialists are ready to help you